Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 19, 2004, 3:42 PM PDT for 4 counties in California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 3:42 PM PDT (22:42 UTC)
- Expired
- Aug 19, 2004, 4:15 PM PDT
- In force
- 33 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Lassen County, CA, Nevada County, CA, Plumas County, CA, Sierra County, CA
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 192242 SVRREV CAC035-057-063-091-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 341 PM PDT THU AUG 19 2004 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN NEVADA COUNTY IN CENTRAL CALIFORNIA EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA SOUTHEASTERN PLUMAS COUNTY IN NORTHERN CALIFORNIA EASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA THIS INCLUDES THE CITIES OF...VERDI...STAMPEDE RESERVOIR * UNTIL 415 PM PDT * AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR DOG VALLEY...OR ABOUT NEAR STAMPEDE RESERVOIR...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOG VALLEY BY 350 PM PDT. LAT...LON 3974 12029 3942 12020 3942 12000 3976 12003 $$ FISCHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:16 PM PDT, 26 minutes earlier.
Area forecast discussion, Aug 19, 3:16 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 316 PM PDT THU AUG 19 2004 .SHORT TERM... A TWO PRONGED CONVECTIVE ATTACK IS UNDER WAY THIS AFTERNOON AS ONE SHORT WAVE DIVES AT THE AREA FROM CENTRAL OREGON...WHILE A SECOND SHORT WAVE (CUTTING OFF) IS IN THE PROCESS OF SETTING UP OFF THE CENTRAL CALIFORNIA COAST. THE TWO SHORT WAVES ARE EXPECTED TO KEEP AT LEAST ISOLATED SHOWERS AND STORMS GOING THROUGH MUCH OF THE NIGHT IN OUR EASTERN ZONES. THE UPPER LOW OFF OF THE CALIFORNIA COAST WILL BE A FACTOR IN OUR WEATHER THROUGH AT LEAST SATURDAY. WITH PLENTY OF MOISTURE WITH PWATS OVER .75 INCHES...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION DURING THE AFTERNOON AND EVENING EACH DAY...ALTHOUGH COVERAGE MAY DECREASE A TOUCH FRIDAY WITH LESS UPPER SUPPORT. BY SUNDAY...MODELS ARE CONVERGING ON A RATHER VIGOROUS UPPER LOW MOVING THROUGH THE PAC NW. WITH THE GFS ENSEMBLE...12Z GFS...ECMWF...CANADIAN...AND THE NOGAPS ALL ON BOARD...CONFIDENCE HAS GONE UP QUITE A BIT ON THIS SOLUTION. WITH THE STRONG UPPER LOW MOVING THROUGH...WESTERLY WINDS WILL BE ON THE INCREASE (30 TO 40 KTS AT 500 MB)...WHICH WOULD DRY AND STABILIZE MOST OF THE REGION. I LEFT THE RUNNING SLIGHT CHANCE POPS FOR FAR SOUTHEAST AREAS SUNDAY IN THE EVENT THAT THE TROUGH BACKS OFF SLIGHTLY...DECREASING THE DRYING WESTERLY WINDS ENOUGH THERE TO POP A FEW PALTRY SHOWERS OR STORMS IN THE FAVORED CONVERGENCE ZONES. SNYDER && .LONG TERM...MONDAY THROUGH THURSDAY... MUCH UNCERTAINTY STILL EXISTS THROUGHOUT THE EXTENDED SO VERY FEW CHANGES WERE MADE. WENT WITH SLIGHT CHANCE OVER NRN AREAS ON MONDAY WITH WEAK INSTABILITY AND LINGERING MOISTURE BUT STAYED DRY OVER SRN ZONES UNDER STABLE AIRMASS. BEYOND THAT...SHOULD BE A SLIGHTLY COOLER AND DRY PERIOD UNDER NW FLOW WITH TROUGHINESS OVER THE WEST COAST. WITH AMOUNT OF UNCERTAINTY AND PERIODS OF S/W ENERGY MOVING BY TO THE NORTH...LEFT CHICKEN POPS IN OVER NRN AREAS TUE AND WED. GFS TRIES TO BRING ANOTHER DEEP LOW OVER THE W COAST LATE THU SO WILL HAVE TO WAIT AND SEE WHAT FUTURE MODEL RUNS COME UP WITH. JORDAN && .REV WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .CA...NONE. &&
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.